MAUDE Adverse Event Report: DEPUY MITEK LLC US OMNICUT 4.2 RES BLADE 5PK;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US OMNICUT 4.2 RES BLADE 5PK;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Catalog Number 283345
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4)-incomplete.Associated medwatch: 1221934-2018-54609.
 
Event or Problem Description
Metall abrasion.Patient consequence? no.Is the information being submitted for this complaint all the details that are known/available regarding this event? yes.Additional information from affiliate sept 5th 2018: the material shavings occurred just in the beginning of using it.The first minute.This failure didn't result in surgical delay of greater than 30 minutes or an inability to complete the procedure as intended.Fragments were retrieved with suction of shaver.The procedure was completed with the same device.Alternatives were readily available.There were no procedural or patient anatomy factors which may have contributed to the breakage.Surgical intervention was not planned.No particulates/shavings remained in the patient.No patient impact.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Associated medwatch: 1221934-2018-54609.
 
Event or Problem Description
It was reported during a knee arthroscopy metal abrasion/shavings occurred in the first minute of using the devices.The shavings were retrieved with the suction of the shaver; no shavings remained in the patient.The procedure was completed with the same device.No delay of greater than thirty (30) minutes was reported.It was noted alternatives were readily available.No procedure or patient anatomy factures which may have contributed to the breakage was noted.No surgical intervention is planned; there was no impact to the patient.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The device was received and evaluated.The device was reviewed by a cross functional team consisting of r&d, design quality, and supplier quality and it was visually and dimensionally inspected.The visual inspection revealed scratches on inside of outer assembly on the device.The scratches match location of teeth on inner assembly.Wear and scratches were observed on outside of inners and blades/edges of inner tip.As part of the functional test, the device was rotated and moved freely in both directions with no evidence of binding or resistance.All dimensional inspection were measured within tolerance.Machining, edm, welding, heat treat, and the electropolishing process were reviewed for other complaints with this similar defect with acceptable and no conclusive evidence that would have potential to contribute to this defect.Lot was not returned with the complaint, therefore review of this device specific to this complaint could not be completed.There were no areas of concern for how parts are handled through the manufacturing process that would have potential to contribute to this defect.There is no conclusive evidence from the investigation in to this issue currently.Hence, the root cause is undetermined.Investigation of this defect is in-process by cross-functional teams and will be documented within a non-conformance report.(b)(4).Depuy synthes has been informed that the lot number is not available.

Brand Name
OMNICUT 4.2 RES BLADE 5PK
Common Device Name
 ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7850917
Report Number1221934-2018-54608
Device Sequence Number11097194
Product Code HRX
UDI-Device Identifier10886705022472
UDI-Public10886705022472
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number283345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2018
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer09/06/2018
11/07/2018
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date10/04/2018
11/08/2018
Patient Sequence Number1